Alert archive / Minnesota / Red Flag Warnings in 2006
Red Flag Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this red flag warning at Jul 15, 2006, 11:22 AM CDT for 10 counties in Minnesota; 8 counties in Wisconsin. It took effect at Jul 15, 2006, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2006, 11:22 AM CDT (16:22 UTC)
- In effect from
- Jul 15, 2006, 12:00 PM CDT
- Expired
- Jul 15, 2006, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 15 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 4.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDLH 151622 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 1122 AM CDT SAT JUL 15 2006 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-160200- /O.NEW.KDLH.FW.W.0002.060715T1700Z-060716T0200Z/ KOOCHICHING VOYAGEURS NP WEST-NORTHERN ST. LOUIS SUPERIOR NF NW- NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NW- NORTHERN ITASCA CHIPPEWA NF NW-CENTRAL ST. LOUIS SUPERIOR NF SW- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE- NORTHERN CASS CHIPPEWA NF SW-SOUTHERN ITASCA-SOUTHERN CASS- CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1122 AM CDT SAT JUL 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND VERY WARM TEMPERATURES FOR ALL OF NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A COMBINATION OF WEATHER CONDITIONS INCLUDING WIND SPEEDS RANGING FROM 10 TO 20 MPH WITH HIGHER GUSTS...RELATIVE HUMIDITY VALUES OF 25 TO 30 PERCENT...AND TEMPERATURES WELL INTO THE 90S IS EXPECTED ACROSS MOST OF THE NORTHLAND THIS AFTERNOON AND EARLY THIS EVENING. THESE WEATHER CONDITIONS COMBINED WITH DROUGHT CONDITIONS ACROSS THE AREA WILL CREATE A POTENTIAL FOR EXPLOSIVE FIRE GROWTH ACROSS ALL OF NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THIS AFTERNOON AND EARLY THIS EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS THE AREA...WITH THE HIGHEST CHANCE OF THUNDERSTORMS ACROSS NORTHERN MINNESOTA. IF THUNDERSTORMS DUE DEVELOP...THEY MAY PRODUCE VERY STRONG AND VARIABLE WINDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. $$ BERDES
1 follow-up statement
000 WWUS83 KDLH 152005 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 305 PM CDT SAT JUL 15 2006 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-160200- /O.CON.KDLH.FW.W.0002.000000T0000Z-060716T0200Z/ KOOCHICHING VOYAGEURS NP WEST-NORTHERN ST. LOUIS SUPERIOR NF NW- NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NW- NORTHERN ITASCA CHIPPEWA NF NW-CENTRAL ST. LOUIS SUPERIOR NF SW- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE- NORTHERN CASS CHIPPEWA NF SW-SOUTHERN ITASCA-SOUTHERN CASS- CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 305 PM CDT SAT JUL 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. TEMPERATURES HAVE RISEN WELL INTO THE 90S THIS AFTERNOON ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN...WITH ISOLATED LOCATIONS ABOVE 100 DEGREES. AS A RESULT...RELATIVE HUMIDITIES HAVE DROPPED TO 25 TO 30 PERCENT IN MANY AREAS...AND TO 20 TO 25 PERCENT IN ISOLATED LOCATIONS. SOUTHWEST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS THIS AFTERNOON WILL CONTINUE ACROSS THE AREA THIS EVENING...AS TEMPERATURES SLOWLY COOL. AN EXTREME FIRE DANGER WILL CONTINUE THIS EVENING AS A RESULT OF THESE WEATHER CONDITIONS AND THE EXISTING DROUGHT CONDITIONS. THERE IS ALSO A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS THE AREA...WITH THE HIGHEST CHANCE OF THUNDERSTORMS ACROSS NORTHERN MINNESOTA. THE THUNDERSTORMS MAY PRODUCE VERY STRONG AND VARIABLE WINDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. $$ LILES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at Jul 15, 6:33 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 15, 6:33 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 633 AM CDT SAT JUL 15 2006 .UPDATE... WINDS HAVE INCREASED A LITTLE BIT AT DULUTH...SO WE INCREASED THE WINDS IN THE FORECAST AREA TO ABOUT 15 MPH. && .PREV DISCUSSION... (ISSUED 340 AM CDT SAT JUL 15 2006) DISCUSSION... A BROAD RIDGE WILL REMAIN OVER THE PLAINS AND WESTERN LAKES FOR THE NEXT SEVERAL DAYS. SHORT WAVES NORTH OF THE RIDGE WILL BE CONFINDED TO THE MANITOBA LAKES AND TO THE NORTH. A WEAK TROUGH COULD FORM NEAR DULUTH LATE THIS AFTERNOON...DRIFT NORTH THIS EVENING...THEN BACKDOOR DOWN THE NORTH SHORE LATE TONIGHT OR EARLY SUNDAY. THIS FEATURE IS BEING WATCHED AS A POSSIBLE SOURCE OF RELIEF FROM HIGH TEMPERATURES AROUND LAKE SUPERIOR ON SUNDAY. A COLD FRONT MONDAY WILL USHER IN AN AIR MASS THAT IS COOLER AT LOW LEVELS. SO...90S THIS WEEKEND WILL BE FOLLOWED BY AFTERNOONS IN THE 80S DURING THE COMING WEEK. ANY PRECIPITATION ASSOCIATED WITH THESE FEATURES WILL BE ISOLATED...LIGHT AND SPOTTY. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. EOM
Hazardous weather outlook, Jul 15, 7:33 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 733 AM CDT SAT JUL 15 2006 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-161245- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 733 AM CDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A COMBINATION OF HEAT...WIND...AND A LACK OF RECENT RAIN WILL INCREASE FIRE DANGER IN SOME AREAS. ISOLATED THUNDERSTORMS WILL DEVELOP NORTH OF DULUTH TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA SUNDAY HIGHT AND MONDAY MORNING...AND AGAIN TUESDAY THROUGH WEDNESDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. EOM
Nearby
Red Flag Warnings in Minnesota, 2006Red Flag Warnings in Wisconsin, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.